Posts

Comments

Comment by loserofpasswords on Open Thread, November 15-22, 2013 · 2013-11-18T19:12:51.397Z · score: 0 (0 votes) · LW · GW

3 days, unknown number of arrhythmias. (Roughly one that I noticed per day over the whole week, don't remember how many happened with the monitor on),

Comment by loserofpasswords on Open Thread, November 15-22, 2013 · 2013-11-18T16:30:14.224Z · score: 0 (0 votes) · LW · GW

I wasn't diagnosed with any cause of these. I complained of wrenching feelings in my chest (If I remember correctly, at worst like once a day) for about a week once a year ago, they hooked up a halter monitor, and this is what they said I had. The doctor who did this said they were basically harmless, it's just the second doctor (who I tried to get modafinil from) that thought they contraindicated it.

Comment by loserofpasswords on Open Thread, November 15-22, 2013 · 2013-11-17T16:41:48.496Z · score: 2 (6 votes) · LW · GW

I have a question about modafinil which I'm well-aware should be addressed to a doctor, but I did ask it to a doctor, and didn't get a meaningful answer. Given that I have a minor (I think?) heart condition (a year ago, for about a week, I had sinus bradycardia at 50bpm, sinus tachycardia at 169bpm, occasional wrenching feelings in my chest accompanying 3 beats salvo premature ventricular contractions and premature atrial contractions, no atrial ventricular block, no sustained ventricular tachycardia), what are the chances that taking modafinil (given that it is a stimulant) will damage/kill me? I'm a 22-year old man, and to the best of my knowledge have no other relevant health conditions to take into account.

I'm asking LessWrong because I want a probabilty estimate I can base expected utility calculations off of, not an "I can't prescribe that because I'm afraid of malpractice lawsuits.", and because I suspect this question is easier than it sounds and the doctor I talked to was just being cautious because (as he said) he wasn't familiar with modafinil.